Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Miami, FL

March 1, 2007Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 1, 2007, 4:08 PM EST for Broward County, Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 4:08 PM EST (21:08 UTC)
Expired
Mar 1, 2007, 4:53 PM EST
In force
45 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 96 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 012109
SVRMFL
FLC011-099-012215-
/O.NEW.KMFL.SV.W.0005.070301T2108Z-070301T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTHWESTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EST

* AT 406 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...HEAVY 
RAINFALL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 9 MILES WEST OF ROTENBERGER WILDLIFE MANAGEMENT AREA MOVING 
EAST AROUND 10 MPH.

* THE STORM WILL AFFECT...
  ROTENBERGER WILDLIFE MANAGEMENT AREA BY 500 PM EST.
  HOLEY LAND WILDLIFE MANAGEMENT AREA BY 515 PM EST.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO 
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR 
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS 
SPOTTED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT 
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR 
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR 
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2649 8077 2652 8074 2643 8074 2640 8070
      2631 8070 2631 8080 2634 8084 2634 8087
      2646 8087

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 012153
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EST THU MAR 1 2007

FLC011-099-012201-
/O.CAN.KMFL.SV.W.0005.000000T0000Z-070301T2215Z/
PALM BEACH FL-BROWARD FL-
451 PM EST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN BROWARD
AND SOUTHWESTERN PALM BEACH COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
DISSIPATED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...THESE SHOWERS WILL CONTINUE TO PRODUCE HEAVY RAINFALL AND 
COULD REGENERATE INTO A THUNDERSTORM DURING THE NEXT HOUR...AS IT 
MOVES OT THE NORTHEAST AT 5 TO 10 MPH INTO SOUTHWEST PALM BEACH 
COUNTY. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE 
STORM HAS PASSED BY.

LAT...LON 2649 8077 2652 8074 2643 8074 2640 8070
      2631 8070 2631 8080 2634 8084 2634 8087
      2646 8087

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:34 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 1, 2:34 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EST THU MAR 1 2007

.SYNOPSIS...SFC HIGH OVER WRN ATLANTIC RESULTING IN A STEADY
MODERATE SE WIND FLOW OVER S. FL.
UPPER LVL LOW OVER CENTRAL SECTIONS OF THE COUNTRY WITH ASSOCIATED
SFC LOW/FRONT EXTENDING FROM MO S/SW THROUGH SE TEXAS. UPPER LVL
RIDGE EXTENDING FROM YUCATAN PENINSULA THROUGH ERN GULF OF MEX.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY...SFC ATLC HIGH WILL DRIFT
SLOWLY EAST AND SFC WIND WILL GRADUALLY SHIFT TO S/SW AS FRONTAL
SYSTEM MOVES EAST AND OFF THE EASTERN SEABOARD BY SAT MORNING.
MOST ENERGY ASSOCIATED WITH THIS SYSTEM WILL FOCUS FAR NORTH OF
THE LOCAL AREA AND SO THE FRONT IS ONLY EXPECTED TO MAKE IT TO
CENTRAL FLORIDA THROUGH THIS PERIOD. WILL KEEP ONLY LOW POPS (IF
ANY) THROUGH THIS PERIOD. THE SOUTHERLY SFC FLOW WILL ALSO RESULT
IN MAX TEMPS REACHING THE MID/UPPR 80S DURING THE AFTERNOONS.

&&

.SATURDAY NIGHT THROUGH SUNDAY NIGHT...A SECOND ENERGY IMPULSE
WILL MAKE THE LONG WAVE TROUGH OVER ERN HALF OF THE COUNTRY DIG
FURTHER SOUTH IN THE GULF OF MEX. THIS WILL HELP PUSH THE FRONT
SOUTH ACROSS S. FL DURING THE DAY SUNDAY AND EXITING THE PENINSULA
BY SUNDAY EVENING. LATEST GUIDANCE INDICATE POPS IN THE CHANCE
CATEGORY JUST BEFORE AND AS FRONT MOVES THROUGH...HOWEVER BEST DYNAMICS
WILL REMAIN FAR NORTH OF THE AREA AND SO WILL NOT MENTION TSTMS
FOR THIS PERIOD JUST YET.

.MONDAY THROUGH THURSDAY...THE FRONT SHOULD BE WELL SOUTH OF OUR
FORECAST AREA BY MONDAY MORNING WITH BREEZY TO WINDY CONDS
FOLLOWING THROUGH (ESPECIALLY ACROSS COASTAL SECTIONS). A RATHER
DRY AIR MASS SHOULD PREVAIL THROUGH THIS PERIOD, SO WILL ONLY
INDICATE MINIMAL POPS, IF AT ALL.

.AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD, HOWEVER
CEILINGS OCCASIONALLY DOWN TO AROUND 1800 FEET WILL CONTINUE TO
OCCUR THIS AFTERNOON WITH THE CU FIELD UNTIL SUNSET. ALSO, A FEW
SHOWERS ARE POSSIBLE ACROSS MOST OF THE SOUTH FLORIDA WITH
THUNDERSTORMS POSSIBLE AT PBI AND VCSH/VCTS HAVE BEEN LEFT IN THE
APPROPRIATE TAFS FOR THE REST OF THE AFTERNOON. DURING FRIDAY
MORNING THE CU FIELD IS EXPECTED TO REDEVELOP BUT CONDITIONS SHOULD
REMAIN MORE SCT.

&&

.MARINE...WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA UNTIL THE FRONTS GET TO S. FLORIDA ON SUNDAY AT WHICH
TIME, WINDS AND SEAS ARE EXPECTED INCREASE SIGNIFICANTLY.

&&

.FIRE WEATHER...NO PROBLEMS IN SIGHT THROUGH SAT NIGHT. VERY DRY
AIR WILL FOLLOW THE FRONT ON SUNDAY WITH RH FALLING BELOW 35% OVER
MUCH OF THE INTERIOR BY MONDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  87  70  83 / 10 10 10 30
FORT LAUDERDALE  75  88  72  86 / 10 10 10 20
MIAMI            72  87  71  86 / 10 10 10 20
NAPLES           72  85  70  83 / 10 10 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM/SHORT TERM/MARINE/FIRE...47/RHG
AVIATION...04/AT
Hazardous weather outlook, Mar 1, 8:59 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
859 AM EST THU MAR 1 2007

FLZ063-066>075-020145-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
859 AM EST THU MAR 1 2007

...SCATTERED THUNDERSTORMS ACROSS THE INTERIOR AND PALM BEACH COUNTY...
...SOME STORMS POSSIBLY STRONG ACROSS THE INTERIOR AND PALM BEACH COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTHEAST WINDS AT 10 TO 15 MPH COMBINED WITH A LOW
TIDE BETWEEN NOON AND 1 PM TODAY WILL CREATE A SLIGHT RISK OF RIP
CURRENTS ALONG THE ATLANTIC BEACHES.

THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE
INTERIOR PORTION OF SOUTH FLORIDA AND ACROSS THE METRO SECTIONS OF PALM
BEACH COUNTY LATER TODAY. THE GREATEST THREATS ARE GUSTY WINDS TO
40 MPH AND DANGEROUS LIGHTNING.

TORNADOES: THERE MAY BE A VERY SLIM CHANCE THAT IF A STRONG STORM
OR TWO DOES DEVELOP TODAY A WEAK TORNADO MAY OCCUR ACROSS THE
INTERIOR SECTIONS OF SOUTH FLORIDA AND INTO THE METRO SECTIONS OF
PALM BEACH COUNTY.

WIND: WIND GUSTS TO 40 MPH MAY BE POSSIBLE ACROSS THE INTERIOR
SECTIONS OF SOUTH FLORIDA AND INTO THE METRO SECTIONS OF PALM
BEACH COUNTY WITH ANY STRONG STORM THAT DEVELOPS TODAY.

HAIL: SMALL HAIL UP TO DIME SIZE MAY BE POSSIBLE ACROSS THE INTERIOR
SECTIONS OF SOUTH FLORIDA AND INTO THE METRO SECTIONS OF PALM
BEACH COUNTY WITH ANY STRONG STORM THAT DEVELOPS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT WILL PASS ACROSS SOUTH FLORIDA ON SUNDAY
MORNING. NORTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH FOLLOWING
FRONTAL PASSAGE...RESULTING IN ROUGH SEAS ACROSS THE ATLANTIC
WATERS ON SUNDAY AND MONDAY. TEMPERATURES WILL FALL INTO THE UPPER
40S NORTHWEST TO THE MID 50S SOUTHEAST METRO AREAS ON MONDAY
MORNING...WITH WIND CHILL VALUES DROPPING INTO THE UPPER 30S TO
THE LOWER 40S IN THE REGION AROUND LAKE OKEECHOBEE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER ANY INFORMATION
REGARDING THE STRONG STORMS THAT MAY DEVELOP TODAY WILL BE APPRECIATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 1, 3:14 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EST THU MAR 1 2007

FLZ066-012045-
HENDRY FL-
314 PM EST THU MAR 1 2007

AT 311 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES EAST OF HENDRY
CORRECTIONAL I/A/P...OR 20 MILES SOUTH OF DEVILS GARDEN...MOVING
NORTHEAST AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

70/DD
Special weather statement, Mar 1, 3:48 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
348 PM EST THU MAR 1 2007

FLZ063-066-067-012115-
HENDRY FL-PALM BEACH WESTERN FL-GLADES FL-
348 PM EST THU MAR 1 2007

AT 348 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF BIG CYPRESS
SEMINOLE INDIAN RESERVATION...OR 18 MILES SOUTH OF DEVILS
GARDEN...MOVING NORTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED 5 MILES SOUTHEAST OF MOORE HAVEN...ALSO MOVING NORTHEAST AT
10 MPH.

THE PRIMARY IMPACTS FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:44 PM ESTSpecial Marine WarningMFL46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.